Universal Journal of Computational Mathematics Vol. 5(2), pp. 20 - 24
DOI: 10.13189/ujcmj.2017.050202
Reprint (PDF) (496Kb)


Numerical Solutions of a System of ODEs Based on Lie-Trotter and Strang Operator-splitting Methods


Rowa E.E. Omer 1,*, Eihab B.M. Bashier 1, Arbab I. Arbab 2
1 Department of Applied Mathematics, Faculty of Mathematical Sciences, University of Khartoum, Sudan
2 Department of Physics, Faculty of Science, University of Khartoum, Sudan

ABSTRACT

In the present paper, we consider a first-order exponential splitting method (or exponential Lie-Trotter splitting) and second order exponential splitting method (or exponential Strang splitting method) for the Cauchy problem. Then we compare the errors between Lie-Trotter splitting and Strang splitting by discretizing the space into N sub-intervals, and compute the convergence rate for both Lie-Trotter splitting and Strang splitting methods.

KEYWORDS
Exponential Strang Splitting Method, Lie-Trotter Splitting, Cauchy Problem, Matrix Problem, ODE System

Cite This Paper in IEEE or APA Citation Styles
(a). IEEE Format:
[1] Rowa E.E. Omer , Eihab B.M. Bashier , Arbab I. Arbab , "Numerical Solutions of a System of ODEs Based on Lie-Trotter and Strang Operator-splitting Methods," Universal Journal of Computational Mathematics, Vol. 5, No. 2, pp. 20 - 24, 2017. DOI: 10.13189/ujcmj.2017.050202.

(b). APA Format:
Rowa E.E. Omer , Eihab B.M. Bashier , Arbab I. Arbab , (2017). Numerical Solutions of a System of ODEs Based on Lie-Trotter and Strang Operator-splitting Methods. Universal Journal of Computational Mathematics, 5(2), 20 - 24. DOI: 10.13189/ujcmj.2017.050202.